Hi! You are still in the beginning stages of taking Sertraline. This is when the body is getting used to it which can take about 6 to 8 weeks. Seems like a long time but start up side effects often dissipate as time goes on. And you have the full therapeutic effect at 6 to 8 weeks. Many SSRI's can be a bit activating out of the gate and yes, cause sleep issues. And your anxiety is probably going to hopefully get better, but of course, as it is only 3 weeks in and therapeutic effect is not yet to its fullest extent, you could still be having some sleep issues due to that. Stress definitely can alter sleep. For some people, issues of insomnia are a lasting effect on an SSRI. Not my experience but it's listed as a side effect. I'd monitor this. If at the end of 6 to 8 weeks, you are still having issues, talk to your doctor. You may need to alter the dose or try another medication. Sleep issues are the worst! Do all the good sleep hygiene things to help too like no caffeine after 6 pm, limit liquid intake, take a nice warm shower or bath, exercise earlier in the day, dark cool room, white noise, etc. Melatonin is also an option but talk about that with your doctor! good luck
Why did you start taking medication? Were you sleeping well before taking it? My own experience with SSRIs is that they are in the beginning very sedating except for Prozac. But with these meds, the effects we get are very individual. It's only been 3 days. I would also wait on the melatonin, because serotonin is what the body uses to make melatonin and so I'd wait until I knew what the Zoloft was going to be like after you get used to it. The important considerations at this point are, did you need to be on a medication in the first place? Do you have a therapist to talk to? And just keep telling yourself, this is your brain trying to work in a way nature didn't intend for it to work, and so it will take some time for you to get used to it. You are on a low dose to start. But if the bad side effects last more than a couple of weeks, it's probably not the right med for you and there are plenty of others to try. Be patient, if it does work, you won't care about this part so much. Peace.